Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 20, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 3, 2022, 3:00 PM CST for Clarke County, Mobile County, Washington County, Alabama; 4 counties in Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2022, 3:00 PM CST (21:00 UTC)
- Expired
- Feb 3, 2022, 3:45 PM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 3:38 PM CST | TSTM WND DMG | 2 Nnw Jackson, AL | TREES AND POWERLINES REPORTED DOWN IN JACKSON, AL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 11:40 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 445 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
503
WUUS54 KMOB 032100
SVRMOB
ALC025-097-129-MSC039-041-111-131-032145-
/O.NEW.KMOB.SV.W.0020.220203T2100Z-220203T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
300 PM CST Thu Feb 3 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Mobile County in southwestern Alabama...
Washington County in southwestern Alabama...
Central Clarke County in southwestern Alabama...
George County in southeastern Mississippi...
Southern Perry County in southeastern Mississippi...
Greene County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 345 PM CST.
* At 259 PM CST, severe thunderstorms were located along a line
extending from 3 miles southeast of McHenry to 9 miles south of
McLain to 5 miles southeast of Leakesville to 4 miles west of
Tibbie, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jackson, Wiggins, Citronelle, Lucedale, Chatom, Leakesville, Saint
Stephens, Wagarville, Leroy, Perkinston, McHenry, Gulfcrest, Deer
Park, Tibbie, Calvert, McLain, State Line, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3091 8916 3144 8858 3144 8845 3150 8845
3164 8778 3112 8795 3073 8872 3073 8888
3068 8889 3068 8925
TIME...MOT...LOC 2059Z 234DEG 29KT 3069 8909 3097 8879 3108 8852 3137
8832
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
202
WWUS54 KMOB 032133
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
333 PM CST Thu Feb 3 2022
MSC041-111-131-032142-
/O.CAN.KMOB.SV.W.0020.000000T0000Z-220203T2145Z/
Perry MS-Greene MS-Stone MS-
333 PM CST Thu Feb 3 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PERRY...GREENE AND
STONE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3100 8853 3100 8843 3104 8843 3106 8838
3164 8778 3112 8795 3073 8872 3074 8888
3086 8888
TIME...MOT...LOC 2132Z 265DEG 38KT 3081 8885 3096 8839 3117 8817 3144
8796
$$
ALC025-097-129-MSC039-032145-
/O.CON.KMOB.SV.W.0020.000000T0000Z-220203T2145Z/
Mobile AL-Washington AL-Clarke AL-George MS-
333 PM CST Thu Feb 3 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHWESTERN MOBILE...SOUTHEASTERN WASHINGTON...SOUTH CENTRAL
CLARKE AND GEORGE COUNTIES...
At 332 PM CST, severe thunderstorms were located along a line
extending from 17 miles southwest of Lucedale to 9 miles west of
Gulfcrest to 6 miles northeast of Citronelle to 3 miles south of
Leroy, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jackson, Citronelle, Lucedale, Gulfcrest, Calvert and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3100 8853 3100 8843 3104 8843 3106 8838
3164 8778 3112 8795 3073 8872 3074 8888
3086 8888
TIME...MOT...LOC 2132Z 265DEG 38KT 3081 8885 3096 8839 3117 8817 3144
8796
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:10 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 3, 12:10 PM CST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1210 PM CST Thu Feb 3 2022
.AVIATION /03.18Z Issuance/...LIFR to IFR conditions continue
through the day and into this evening, with occasional periods of
MVFR. Showers and thunderstorms will be moving east across the
region this afternoon and evening, with some severe. Strong gusty
winds and isolated tornadoes possible. Convection will begin to
tapper off west to east late tonight, but showery conditions
continue into the day on Friday. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Friday night for ALZ265-266.
High Surf Advisory until noon CST Friday for ALZ265-266.
FL...High Rip Current Risk through late Friday night for FLZ202-204-
206.
High Surf Advisory until noon CST Friday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630>636.
Dense Fog Advisory until noon CST Friday for GMZ630>632-650.
Small Craft Advisory until 6 AM CST Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Feb 3, 1:34 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
134 PM CST Thu Feb 3 2022
ALZ263-265-032015-
Mobile Coastal AL-Mobile Central AL-
134 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of southwestern Mobile
County through 215 PM CST...
At 134 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 11 miles west of
Perkinston to 13 miles west of Saucier to 13 miles southeast of
Mcneil to 7 miles northwest of Kiln. Movement was northeast at 65
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Theodore, Grand Bay, Bayou La Batre, Dauphin Island, Coden and
Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama.
&&
LAT...LON 3025 8821 3025 8818 3032 8823 3036 8819
3036 8820 3032 8826 3038 8824 3039 8840
3054 8840 3055 8808 3028 8812 3029 8812
3029 8813 3028 8813 3032 8819 3031 8819
3026 8818 3025 8808 3023 8831
TIME...MOT...LOC 1934Z 235DEG 57KT 3080 8934 3066 8936 3059 8943 3050
8950
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, Feb 3, 1:46 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
146 PM CST Thu Feb 3 2022
MSZ075-078-032030-
Stone MS-Perry MS-
146 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of southern Perry and
Stone Counties through 230 PM CST...
At 146 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles west of
Wiggins to 3 miles northwest of Perkinston to 5 miles northwest of
McHenry to 10 miles west of Saucier. Movement was northeast at 50
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
&&
LAT...LON 3091 8930 3091 8914 3105 8915 3107 8913
3099 8884 3091 8884 3091 8889 3071 8889
3068 8911 3068 8924 3066 8924 3065 8933
3070 8930 3077 8929 3087 8934
TIME...MOT...LOC 1946Z 235DEG 42KT 3086 8924 3081 8920 3075 8921 3066
8931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLHLocal storm report, Feb 3, 1:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG 2 S CLARA 31.55N 88.70W
02/03/2022 WAYNE MS EMERGENCY MNGR
REPORT OF MULTIPLE TREES DOWN IN THE
VICINITY OF CLARA, MS.
&&
MMLocal storm report, Feb 3, 2:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG RICHTON 31.35N 88.94W
02/03/2022 PERRY MS BROADCAST MEDIA
REPORT OF TREE AND MINOR STRUCTURAL DAMAGE
IN RICHTON.
&&
MMSpecial weather statement, Feb 3, 2:47 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
247 PM CST Thu Feb 3 2022
MSZ075-076-078-079-032130-
Stone MS-Perry MS-Greene MS-George MS-
247 PM CST Thu Feb 3 2022
...Strong thunderstorms will impact portions of George, southeastern
Perry, southern Greene and eastern Stone Counties through 330 PM
CST...
At 247 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles south of
McLain to 15 miles east of Wiggins to 7 miles east of Perkinston to 8
miles west of Saucier. Movement was northeast at 65 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lucedale, Leakesville, McHenry and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CST for southeastern
Mississippi.
&&
LAT...LON 3081 8903 3091 8896 3112 8893 3132 8845
3074 8843 3074 8888 3069 8889 3068 8903
3068 8924 3065 8924 3065 8933
TIME...MOT...LOC 2047Z 240DEG 56KT 3105 8885 3090 8887 3079 8902 3061
8927
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
JLHLocal storm report, Feb 3, 3:00 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST THU FEB 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG DENHAM 31.66N 88.53W
02/03/2022 WAYNE MS EMERGENCY MNGR
REPORT OF TREES SNAPPED OFF AT THEIR
MIDPOINTS IN DENHAM.
&&
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:26 AM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 7 hr |
| Feb 3, 12:34 PM CST | Special Weather Statement | MOB | Choctaw | 41 min |
| Feb 3, 1:11 PM CST | Special Weather Statement | MOB | Choctaw, Washington | 49 min |
| Feb 3, 1:34 PM CST | Special Weather Statement | MOB | Mobile | 41 min |
| Feb 3, 2:06 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 39 min |
| Feb 3, 2:23 PM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 52 min |
| Feb 3, 2:29 PM CST | Severe Thunderstorm Warning | MOB | Washington | 46 min |
| Feb 3, 2:42 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 48 min |
| Feb 3, 3:06 PM CST | Flash Flood Warning | MOB | Choctaw, Clarke, Washington | 3 hr |
| Feb 3, 3:17 PM CST | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 43 min |
| Feb 3, 3:20 PM CST | Special Weather Statement | MOB | Clarke | 40 min |
| Feb 3, 3:28 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Washington | 62 min |
| Feb 3, 3:51 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe, Wilcox | 54 min |
| Feb 3, 4:09 PM CST | Tornado Warning | MOB | Monroe | 23 min |
| Feb 3, 4:29 PM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 46 min |
| Feb 3, 4:49 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 26 min |
| Feb 3, 5:03 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 42 min |
| Feb 3, 5:29 PM CST | Flash Flood Warning | MOB | Baldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more | 6 hr |
| Feb 3, 5:43 PM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 36 min |
| Feb 3, 5:50 PM CST | Flash Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 6 hr |
| Feb 3, 12:01 PM CST | Severe Thunderstorm Warning | MOB | Perry | 44 min |
| Feb 3, 12:30 PM CST | Severe Thunderstorm Warning | MOB | Greene, Wayne | 45 min |
| Feb 3, 12:50 PM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Feb 3, 1:17 PM CST | Flash Flood Warning | MOB | Perry | 3 hr |
| Feb 3, 1:46 PM CST | Special Weather Statement | MOB | Stone | 44 min |
| Feb 3, 2:47 PM CST | Special Weather Statement | MOB | George, Greene | 43 min |
| Feb 3, 2:51 PM CST | Flash Flood Warning | MOB | Greene, Wayne | 3 hr |
| Feb 3, 3:00 PM CST | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| Feb 3, 4:03 PM CST | Flash Flood Warning | MOB | George, Greene, Perry, Stone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2022Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.